MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPLINTING TUBE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPLINTING TUBE
Model Number ST-SB1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "management of duodenal-jejunal polyps in children with peutz-jeghers syndrome with single-balloon enteroscopy" by barbara bizzarri, yosvaldo borrelli, nicola de¿angelis et al.This single-center prospective study was aimed to assess the efficacy and the safety of single-balloon enteroscopy (sbe) for small bowel polyps (>15 mm) in children affected with peutz-jeghers syndrome (pjs).A total of 10 10 children with pjs were included and evaluated for feasibility, technical performance, and safety.The study revealed that a total of 16 procedures had an anterograde approach, while seven had a retrograde approach, and the sbe was successful in all children without any technical problems.The study claimed that no adverse effects were reported except mild abdominal pain was reported after three procedures, and postpolypectomy perforation occurred in one patient (4.3%), requiring an emergency laparoscopy with surgical closure of the tear.The patient was discharged one week after surgery.The study concluded sbe is an effective and endoscopic tool for treating small bowel polyps in children with pjs.Furthermore, large multicenter studies are warranted to accurately determine the safety of therapeutic sbe in children.The authors reported using two different olympus devices and the following adverse events: in patient (no.5) a postpolypectomy perforation occurred (4.3%), requiring an emergency laparoscopy with surgical closure of the tear.The patient was discharged 1 week after surgery, and no other complications were observed during or after the admission.This article includes 2 reports: patient identifier (b)(6): sif-q180.Patient identifier (b)(6): st-sb1.This is report 2 of 2 for patient identifier (b)(6).
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Additional information received from the author: the serial number is not available.The perforation was secondary to a particular implant base of the polyp and the small size of the child.Physician ruled out a technical problem with the olympus instrumentation.
 
Additional Manufacturer Narrative
This supplemental report is being sent to provide additional information from the author.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SPLINTING TUBE
Common Device Name
SINGLE USE SPLINTING TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13690423
Report Number8010047-2022-04051
Device Sequence Number14730321
Product Code FED
UDI-Device Identifier04953170237201
UDI-Public04953170237201
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberST-SB1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/17/2022
04/15/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/13/2022
05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIF-Q180.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age13 YR
Patient SexFemale
Patient Weight44 KG